Alert archive / New York / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 87, NWS Albany, NY

July 14, 2005Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 14, 2005, 4:14 PM EDT for Washington County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2005, 4:14 PM EDT (20:14 UTC)
Expired
Jul 14, 2005, 5:03 PM EDT
In force
49 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Washington County, NY

The radar

The Albany radar (KENX), 68 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 142017 RRA
SVRALY
NYC115-142115-
/O.NEW.KALY.SV.W.0087.050714T2014Z-050714T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT THU JUL 14 2005

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 515 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF GREENWICH...OR
  ABOUT NEAR SARATOGA SPRINGS...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENWICH BY 430 PM EDT
  CAMBRIDGE BY 445 PM EDT

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
GREENFIELD IN SARATOGA COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 4294 7328 4294 7338 4296 7341 4296 7344
      4294 7346 4294 7360 4295 7363 4308 7358
      4313 7358 4315 7359 4311 7327

$$

TAW
1 follow-up statement
000 
WWUS51 KALY 142103
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT THU JUL 14 2005

NYC115-142112-
/O.CAN.KALY.SV.W.0087.000000T0000Z-050714T2115Z/
WASHINGTON NY-
502 PM EDT THU JUL 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY IS
CANCELLED...

THE POTENTIAL SEVERE THUNDERSTORM WEAKENED OVER SOUTHERN WASHINGTON 
COUNTY. OTHER SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS 
SOUTHERN WASHINGTON COUNTY LATE THIS AFTERNOON.

LAT...LON 4294 7328 4294 7338 4296 7341 4296 7344
      4294 7346 4294 7360 4295 7363 4308 7358
      4313 7358 4315 7359 4311 7327

$$
TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:40 AM EDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jul 14, 10:40 AM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1040 AM EDT THU JUL 14 2005

.SHORT TERM (REST OF TODAY)...
REALLY QUICK UPDATE WITH SVR WEATHER ONGOING OVER THE SOUTHERN
ADIRONDACKS AT THIS TIME DUE TO A 500 MB SHORTWAVE AND SFC TROUGH.
MAGLENTA DEVELOPED LOCAL SEVERE INDEX YIELDS MINOR SEVERE EVENT
TODAY WITH SBCAPE VALUES OF ABOUT 1000 J/KG AND EHI VALUE OF 0.5.
BELIEVE BEST THREAT OF SEVERE WILL BE NORTH OF INTERSTATE 90. THE
BEST BULK SHEAR VALUES 0-6 KM ARE ACROSS EXTREME NORTHERN NY (30-40
KNOTS) FOR THIS PM AND AFTERNOON. THE WIND FIELDS LOOK POOR FOR
WIDESPREAD SEVERE (MAX WIND OFF SOUNDING ONLY ABOUT 25 KTS IN TROP).
COLD FRONT WILL PROVIDE LOW-LEVEL CONVERGENCE LATER TODAY...SO WILL
KEEP THUNDERSTORMS IN FOR LATE TODAY/EARLY PM.
CANT DISAGREE WITH SPC DAY 1 ANALYSIS AT THIS TIME EITHER. VIL OF
THE DAY ABOUT 56 KG/M2.

MORNING WORDING WILL BE REMOVED IN ZONES ALSO.

&&

.PREVIOUS DISCUSSION...
(ISSUED 232 AM EDT THU JUL 14 2005)

SYNOPSIS...A CDFNT ACROSS S ONTARIO FM JUST N OF LK ONTARIO TO THE
OTTAWA VALLEY WILL SAG SLOWLY AND SLIGHTLY SOUTH TODAY.  WEAK HIGH
PRESSURE MOVES ACROSS SOUTHERN ONTARIO AND QUEBEC FRIDAY AND FRIDAY
NIGHT NIGHT WASHING OUT FOR THE WEEKEND.  MEANWHILE TROPICAL
MOISTURE WITH REMNANTS OF DENNIS REMAIN ON OUR DOORSTEP ACROSS
MIDWEST AND MID ATLANTIC STATES INTO SUNDAY...WHEN IT IS FINALLY
SHOVED OFF THE COAST. FOR THE NEXT 8 DAYS THICKNESS VALUES REMAIN
ABOVE 570 AND OFTEN ABOUT 576. MDLS ARE IN AGREEMENT WITH GENERAL
FRONTAL/THERMAL AND PRESSURE SYSTEM MOVEMENT...GFS/NAM DIVERGE IN
MAJOR WAYS ACRS FCA IN RH FIELDS BYND TNGT.

SHORT TERM (TODAY THROUGH SATURDAY)...RATHER COMPLEX SYSTEM OF
BOUNDARYS ABOUT THE REGION ATTM ACTING TO FOCUS CONVECTION TO OUR
WEST AND NORTHWEST. CDFNT BCMG WMFNT ALONG LN FM NR YQB-YUL-YOW TO
SFC LOW IN UPPER OTTAWA VALLEY. CDFNT FM CANADIAN SIDE OF ST
LAWRENCE VLY TO LK ONTARIO BACK INTO MICHIGAN. MEANWHILE REMNANTS OF
DENNIS REMAIN PARKED IN OHIO VLY AND CENTERED NR CINCINNATI.

TWO CONVECTIVE CLUSTERS PARTICULARLY ACTIVE...ONE OVER LK ONTARIO
THE OTHERS FM OTTAWA VY TO ST LAWRENCE VLY.  MEANWHILE FURTHER EAST
OLD BACKDOOR CDFNT IS STALLED OUT FM WEST ADIRONDACKS TO NR ELM TO
UNV. EAST OF IT HAVE SURFACE RIDGE POKING INTO MUCH OF FCA AND
MARINE LAYER.

MOST AREAS IN FCA CLEAR BUT LOW LEVEL STRATUS AND FOG FORMING IN
PLACES. NEXT FEW HRS MAIN CONCERN IS EVOLUTION OF CONVECTIVE COMPLEX
TO NW. HWVR LATE HOUR AND DIM CAPES AND MINIMAL DYNAMICS SHOULD
KEEP IT BLW SEVERE.

BY MORNING BESIDES THE STRAY OUTFLOW BOUNDARYS WE SHOULD HAVE THE
MAIN CDFNT FM OTTAWA VALLEY TO N SHORES OF E GREAT LAKES WHERE IT
WILL LINGER MUCH OF THE DAY...AND THE PREFRONTAL TROF (OLD BACKDOOR)
IN CRNTL NY. THE DEEPENING QUEBEC 500 HPA TROF AND THE BUILDING MID
LEVEL HIGH OVER THE UPPER GRTLKS AND A WEAK SHRT WV WILL DRIVE THESE
BOUNDARYS INTO THE FCA WITH AREAS OF SHRA AND TSRA BCMG MORE
ORGANIZED DURING THE AFTN. SHOULD RESULT IN ISOLD SVR...AS PER SPS
DISC. TONIGHT INTO FRIDAY LACKING THERMAL SUPPORT THEY WILL
DISSIPATE.

WHILE THERE IS LITTLE DIFFERENCE IN THE GFS OR NAMS 500 HPA BUILDING
RIDGE FM GRTLKS TO MID ATLC FRI AND FRI NT...THE NAM/GEM/UKMET DRYS
AMAS OUT HOLDING TROPICAL MOISTURE/DENNIS REMAINS TO OUR SOUTH...AND
SUGGEST MUCH LESS CLOUDINESS FRI INTO SAT NT THAN GFS.  GFS 500 HPA
RIDGE ISNT AS STRONG AND BREAKS DOWN SOONER FRI NT. SO THE MJR FCST
ISSUE WILL BE AMOUNT OF CLDS/SUN AND THREAT LVL FOR -SHRA/TSRA
FRI/SAT. AT THIS POINT THE GFS IS THE ODD MAN OUT...AND GIVEN THAT
THE REMAINS OF DENNIS HAVE SEEN CONTENT TO SIT NEAR
CINCINNATI...THERES NO DYNAMIC REASON TO SUGGEST THEY WILL SUDDENLY
SURGE EAST FRIDAY OR SATURDAY. FORECAST WILL BE THE NAM/GEM SOLUTION
FRI AND SAT IN TERMS OF CLOUDS. LATE SAT NT AND BEYOND THEY ARE IN
AGREEMENT WITH THE TROPICAL MOISTURE MORE CLOUDS AND A CHC OF TSRA
SAT NT AND SUN.

LONG TERM (SUNDAY THROUGH WEDNESDAY)...BY SUNDAY ALL MODELS BRING
TROPICAL MOISTURE BACK INTO REGION WITH HUMID CONDITIONS. MEANWHILE
BY SUNDAY NIGHT MID LEVEL RIDGE BUILDS ALL ALONG THE EASTERN
SEABOARD. 1000-500 DM THICKNESS VALUES EXCEED 576 OVER MUCH OF E
USA. SHOULD BE A HOT AND HUMID MONDAY. WEEK STARTS WITH BERMUDA HIGH
FIRMLY ACROSS MUCH OF E USA AT ALL LEVELS WITH HEAT AND HUMIDITY AND
SCT MAINLY AFTN AND EVENING TSRA. BY MID AND LATE IN THE WEEK 500
HPA FLOW BECOMES MORE ZONAL ACROSS N TIER OF USA...AN MAYBE A WEAK
CDFNT WL BRING SOME LOWER RH/HUMIDITY. BUT OTHERWISE ITS JULY...WARM
TO HOT...HUMID...SCATTERED AFTN AND EVNG TSRA INTO THE NEXT WEEK.
SURE BEATS FEBRUARY. NO FURTHER CHANGES MADE BEYOND DAY 4.

AVIATION...WIDESPREAD MVFR WITH A FEW AREAS OF IFR DUE TO
MIST...FOG...AND LOW CEILINGS MAY BE EXPECTED IN THE PREDAWN HOURS.
VISIBILITY WILL IMPROVE TO 5 MILES OR MORE BUT A BROKEN CLOUD BASE
OF 2500 TO 3000 FT MSL WILL RESULT IN WIDESPREAD MVFR CONDITIONS
OVER THE REGION WITH SOME IFR OVER MOUNTAIN REGIONS FROM THE
CATSKILLS NORTH. THE CLOUDS WILL BECOME SCATTERED SOUTH OF ALBANY
RESULTING IN MOSTLY VFR CONDITIONS OVER THE MID HUDSON REGION OF NEW
YORK AND ADJACENT CONNECTICUT. WINDS WILL GENERALLY BE SOUTHERLY 4
TO 8 KNOTS. MVFR TO IFR MAY BE EXPECTED IN SHOWERS AND
THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS.

HYDROLOGY...MAJOR RIVERS SUCH AS THE HUDSON...MOHAWK...AND
HOUSATONIC WILL REMAIN AT LOW FLOWS. LOCALLY HEAVY RAINFALL
THIS AFTERNOON AND EVENING WILL RESULT IN SHARP RISES TO
NEAR BANKFULL ON SMALL STREAMS IN THE IMMEDIATE AREA AND
SOME FLOODING OF POORLY DRAINED SECTIONS OF ROADS AND
PARKING AREAS. THE RAINS WILL HAVE ONLY A SLIGHT EFFECT
ON THE LARGER RIVERS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&

SHORT TERM UPDATE...WASULA
Hazardous weather outlook, Jul 14, 3:34 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT THU JUL 14 2005

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
151100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY-
EASTERN WINDHAM VT-HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-
NORTHERN FULTON NY-NORTHERN HERKIMER NY-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN GREENE NY-
WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN WINDHAM VT-
334 PM EDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST EASTERN NEW YORK...NORTH
OF KINGSTON AS WELL AS EXTREME SOUTHERN VERMONT AND WESTERN
MASSACHUSETTS.

.DAY ONE...

A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. SLOW MOVING
THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE WATCH AREA AND THESE
COULD PRODUCE TORRENTIAL DOWNPOURS AND THE POSSIBILITY OF LOCALIZED
FLASH FLOODING. PLEASE REFER TO OUR FLASH FLOOD WATCH STATEMENT FOR
FURTHER DETAILS. THERE IS THE CHANCE THAT A FEW OF THE STORMS COULD
BRIEFLY REACH SEVERE LIMITS...PRODUCING WIND GUSTS TO 60 MPH AS WELL
AS LARGE HAIL TO AN INCH IN DIAMETER. THUNDERSTORMS THAT DO
FORM...WILL ONLY SLOWLY MOVE WEST TO EAST AT 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING NEW YORK
COUNTIES...HERKIMER..HAMILTON...MONTGOMERY...FULTON...WARREN...SARATO
GA...WASHINGTON...SCHOHARIE...ALBANY...RENSSELAER...GREENE AND
COLUMBIA.

IN MASSACHUSETTS...SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR
BERKSHIRE COUNTY. IN SOUTHERN VERMONT...SKYWARN SPOTTER ACTIVATION IS
REQUESTED FOR WINDHAM AND BENNINGTON COUNTIES.

CTZ001-013-NYZ063>066-151100-
EASTERN DUTCHESS NY-EASTERN ULSTER NY-NORTHERN LITCHFIELD CT-
SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-WESTERN ULSTER NY-
334 PM EDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK...FROM
KINGSTON SOUTH...AS WELL AS ADJACENT WESTERN NEW ENGLAND.

.DAY ONE...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THROUGH
EARLY EVENING. SOME OF THESE STORMS THAT DO DEVELOP COULD REACH
SEVERE LIMITS...INCLUDING WINDS GUSTING TO 60 MPH...AS WELL AS LARGE
HAIL TO AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MIGHT BE NEEDED BY THIS EVENING.

In the hours before

Special weather statement, Jul 14, 1:33 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT THU JUL 14 2005

NYZ084-VTZ013-014-141830-

...A LINE OF STRONG THUNDERSTORMS MOVING ACROSS BENNINGTON AND
SOUTHERN WASHINGTON COUNTIES INTO WINDHAM COUNTY...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES EAST OF DORSET TO 6 MILES SOUTH
OF SALEM TO GREENWICH...OR ALONG A LINE EXTENDING FROM DANBY TO 6
MILES SOUTH OF SALEM TO 12 MILES SOUTHWEST OF SALEM...AND MOVING
SOUTHEAST AT 15 MPH.

THUNDERSTORMS WILL BE NEAR...
MANCHESTER CENTER AND MANCHESTER BY 145 PM EDT
CAMBRIDGE BY 150 PM EDT
ARLINGTON BY 155 PM EDT
LONDONDERRY BY 200 PM EDT
HIDDEN VALLEY AND SHAFTSBURY BY 205 PM EDT
STRATTON BY 225 PM EDT

RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THIS LINE.

TAW
Special weather statement, Jul 14, 1:52 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
152 PM EDT THU JUL 14 2005

NYZ033-042-141845-

...A LINE OF STRONG THUNDERSTORMS IN SOUTHERN HAMILTON COUNTY MOVING
INTO WARREN COUNTY...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF JOHNSBURG TO 20 MILES
WEST OF LAKE PLEASANT...OR ALONG A LINE EXTENDING FROM 12 MILES EAST
OF SPECULATOR TO 17 MILES EAST OF HINCKLEY...AND MOVING EAST AT 15
MPH.

THUNDERSTORMS WILL BE NEAR...
MOFFITT BEACH CAMPGROUND BY 210 PM EDT
JOHNSBURG AND LAKE PLEASANT BY 220 PM EDT
CHESTERTOWN AND WELLS BY 245 PM EDT.

RAINFALL RATES MAY APPROACH A HALF INCH AN HOUR.
Special weather statement, Jul 14, 2:12 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
212 PM EDT THU JUL 14 2005

VTZ013>015-141915-

...STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LONDONDERRY TO SHAFTSBURY...OR ALONG A
LINE EXTENDING FROM LONDONDERRY TO ARLINGTON...AND MOVING EAST AT 15
MPH.

THUNDERSTORMS WILL BE NEAR...
STRATTON BY 230 PM EDT
WEST WARDSBORO BY 240 PM EDT
TOWNSHEND AND SAXTONS RIVER BY 305 PM EDT
BELLOWS FALLS BY 310 PM EDT
NEWFANE AND WESTMINSTER BY 315 PM EDT.

RAINFALL RATES MAY APPROACH AN INCH AN HOUR. THERE MAY BE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 14, 2:24 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT THU JUL 14 2005

NYZ058-059-141930-

...A STRONG THUNDERSTORM IN GREENE COUNTY...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40
MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WINDHAM...OR ABOUT OVER HUNTER...AND MOVING NORTHEAST
AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...
BROOKSBURG AT 230 PM EDT
WINDHAM BY 240 PM EDT
EAST JEWETT AT 300 PM EDT

THIS IS A SLOW MOVING THUNDERSTORM. RAINFALL RATES MAY APPROACH ONE
AND A HALF INCHES IN LESS THAN HOUR...CAUSING PONDING ON ROADWAYS
AND RAPID RISES ON STREAMS.

TAW
Special weather statement, Jul 14, 2:54 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT THU JUL 14 2005

NYZ032-033-038-082-142000-

...STRONG THUNDERSTORMS IN CENTRAL AND SOUTHERN HERKIMER COUNTIES
MOVING INTO SOUTHWESTERN HAMILTON AND NORTHWESTERN FULTON COUNTIES...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
OHIO...OR ABOUT 10 MILES EAST OF HINCKLEY...AND MOVING SLOWLY
SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
STRATFORD BY 350 PM EDT
8 MILES NORTHWEST OF CAROGA LAKE BY 400 PM EDT

RAINFALL RATES MAY APPROACH AN INCH AN HOUR.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW
Local storm report, Jul 14, 3:46 PM EDT, 28 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP D

0347PM     THU JUL 14 2005

#1 0000001 000

DHMR WLSR QHQT QTRF APTS WAPT

00059    FILE 28   HERKIMER CO E911 NY021013N                JUL 14-05

TO       NATIONAL WEATHER SERVICE

         COPY SEMO DUTY OFFICER

                   THUNDERSTORM/HIGH WIND REPORT

COUNTY(S) AFFECTED: HERKIMER COUNTY

LOCATION (INCLUDING TOWN AND NEAREST ROAD): STATE ROUTE 8 T/OHIO

DATE AND TIME CONDITION STARTED: 1447 HRS 07142005

EXTENT OF DAMAGE OR AREAS IN DANGER: AREA OF TOWN OF OHIO

TREES AND WIRES DOWN ROADWAY CLOSED NOBLESBORO SOUTH

CHECK ONE:

HAIL SIZE REPORTED

(X) - NO HAIL REPORTED    ( ) - LESS THAN 1/2 (PEA)

( ) - 1/2 (MARBLE)       ( ) - 1/2 TO 3/4 (PENNY)

( ) - 3/4 TO 1 (DIME)   ( ) - 1.25 (HALF DOLLAR)

( ) - 1.50 (WALNUT)      ( ) - 1.75 (GOLFBALL)

( ) - 2.00 (HENS EGG)    ( ) - 2.50 (TENNISBALL)

( ) - 2.75 (BASEBALL)    ( ) - 3.00 (TEA CUP)

( ) - 4.00 (GRAPEFRUIT)  ( ) - 4.50 (SOFTBALL)

NUMBER KILLED:          NUMBER INJURED:

CHECK ONE OR MORE AS APPLICABLE:

LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD  ( ) - CLOUD TO GROUND

LIGHTNING DAMAGE TO:            ( ) - TREES

( ) - POWER/TELCO POLES   ( ) - POWER/TELCO LINES

( ) - COMM. BUILDINGS     ( ) - PRIVATE HOMES

( ) - OUT/FARM BUILDINGS  ( ) - CROPS

NUMBER KILLED:          NUMBER INJURED:

CHECK ONE OR MORE AS APPLICABLE:

HIGH WIND/TSTORM WIND DAMAGE   ( ) - CROPS

( ) - SMALL TREES/SHRUBS  (X) - LARGE TREES

( ) - COMM. BUILDINGS     ( ) - PRIVATE HOMES

( ) - OUT/FARM BUILDINGS  ( ) - POWER/TELCO POLES

(X) - POWER/TELCO LINES

RELIABLE WIND SPEED REPORTS:     MPH OR    KNOTS

NUMBER KILLED:   0      NUMBER INJURED:   0

FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)

(X) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING

( ) - LOCAL SMALL CREEKS OVERFLOWING

( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE

REMARKS:

AUTH PHONE #: 315 867-1212

AUTH R VANDAWALKER EMO

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 10:24 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer76 min
Jul 14, 12:07 PM EDTSevere Thunderstorm WarningALYWarren, Washington60 min
Jul 14, 3:08 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer67 min
Jul 14, 3:36 PM EDTFlash Flood WarningALYFulton, Herkimer3 hr
Jul 14, 3:41 PM EDTSevere Thunderstorm WarningALYSaratoga64 min
Jul 14, 4:13 PM EDTFlash Flood WarningALYSaratoga4 hr
Jul 14, 4:17 PM EDTSevere Thunderstorm WarningALYWashington58 min
Jul 14, 4:47 PM EDTSevere Thunderstorm WarningALYSchenectady58 min
Jul 14, 5:56 PM EDTSevere Thunderstorm WarningALYAlbany, Schoharie70 min

Nearby

Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.